MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HYPERSOFT HELICALVTA; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. MICROPLEX HYPERSOFT HELICALVTA; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100306HS-V-A2
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.
 
Event or Problem Description
It was reported that during an embolization treatment, the pusher of an embolization coil implant stretched during positioning.A stent was used to affix the pusher to the vessel wall but the stretched portion extended into the carotid artery.A stent was used to remove the remaining portion of the coil.
 
Additional Manufacturer Narrative
The pusher was the only component received for evaluation.The investigation of the returned pusher found the distal end broken, damaged and the body coil stretched at transition.Due to the missing implant coil device, the investigation is unable to confirm the stretching of the device as stated in the reported complaint.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.It was reported that the patient woke up a week after the case.Currently, the patient is inarticulate but able to have a meal by himself.It was stated that the patient's condition is unrelated to the reported complaint.

Brand Name
MICROPLEX HYPERSOFT HELICALVTA
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terry callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13232794
Report Number2032493-2022-00013
Device Sequence Number20010912
Product Code HCG
UDI-Device Identifier00816777024114
UDI-Public(01)00816777024114(11)200601(17)250531(10)2006015PH
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number100306HS-V-A2
Device Lot Number2006015PH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2021
Supplement Date Received by Manufacturer01/03/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight65 KG